Can long term use of Klonopin cause heart attacks and can one pursue medical malpractice for such?
Jennifer: You know enough about the use of the internet to find this website so why would you ask a lawyer a medical/pharmaceutical question when you can simply type in the name of the drug and read countless articles on the subject??? From what I can see, the class of drugs to which Klonopin belongs has a long list of side effects but not heart attacks. In my 30 seconds of research I did see people blogging about starting some kind of class action against the manufacturers but I did not see any lawyers advertising for such cases so I doubt there is nowhere to go with a product liability case. Medical malpractice? Only if the prescribing doctor seriously, very seriously disregarded the protocols for writing the prescription and that is what caused the patient severe long term damage. In other words, if the doctor prescribed the drug for an unapproved purpose or the drug was dangerous for the particular patient and the doctor should have known that or, the drug was over-prescribed (far more doses than recommended) or the doctor failed to monitor the drug use.........meaning, just wrote the script without examining the patient on a regular basis......every 6 months or whatever......
I can't really answer your question however because I don't have enough information. If you were the one with the heart attack, what was your medical history? Do you smoke, take drugs, obese, family history of heart problems, did you have prior heart problems, etc. etc.?
Maybe you were at risk for it before the drug. There could have been other causes. What does your cardiologist say? Ask him or her. Then determine if the doctor who prescribed the drug to you was "off his rocker" in doing so or, perhaps who had a serious medical problem that the drug treated effectively and therefore it was worth the risk. No legal case here based on your short question.